Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Abscess in thigh and spine. Culture showing methicillin resistant staph aureus. Taken keflex and bactrim. Presence of ketones in urine

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I just had an abscess in my thigh and the culture said numerous methicillin resistant staph aureus. I took keflex and bactrim for a week and the abscess is healing well according to the dr. But they did a urinalysis and for protein it says 25 and ketones 5 and color XXXXXXX I was hospitalized 9 months ago for an abscess in my spine which required surgery. How does a person keep getting abscesses and what does the urine results indicate?
Posted Sat, 21 Apr 2012 in Infections
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
Repeated infections and abscesses are usually associated with diabetes or certain immune compromised states. You need to monitor your blood glucose levels to find out if you are a diabetic.
In urine analysis, high amount of protein is again suggestive of a urinary infection.
The presence of ketones can be due to diabetes, dehydration, low carbohydrate diet, etc.
A urine culture will help in determining the causative organism and will determine the antibiotic best for you.
Meanwhile you need to take plenty of fluids of orally.
Take Cranberry juice as it inhibits bladder infection.
Take Vitamin C tablet Celin once a day for few months. It will help in increasing your immunity.

Consider visiting a Urologist for evaluation and mention about the recurrent infection. Also consider doing a USG scan to rule out any kidney infection.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor